Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 2, 2000, 11:11 PM EDT for Berrien County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2000, 11:11 PM EDT (03:11 UTC)
- Expired
- Jul 2, 2000, 11:50 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Berrien County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
808 WUUS53 KIWX 030313 SVRFWA MIC021-030350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1111 PM EDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BERRIEN COUNTY IN MICHIGAN * UNTIL 1150 PM EDT * AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF BARODA...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... EAU CLAIRE BUCHANAN BERRIEN CENTER NILES SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM EDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM EDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST SUN JUL 2 2000 LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE SOUTHEAST U.S. THIS HIGH PRESSURE IS PUSHING VERY MOIST AND UNSTABLE AIR WITH SURFACE DEW POINTS OF 70 DEGREES INTO OUR AREA. LINE OF STORMS CURRENTLY OVER NORTHWEST ILLINOIS AND SOUTHWEST WISCONSIN IS MOVING INTO A THETA-E RIDGE IN PLACE OVER NORTHERN ILLINOIS AND NORTHERN INDIANA. THUS THE FORECAST CHALLENGE FOR TONIGHT WILL BE THE CHANCE OF SEVERE WEATHER AND HEAVY RAINFALL OVER OUR AREA. BOTH THE NGM AND ETA SHOW MAIN SHORT WAVE AND COLD FRONT MOVING THROUGH THE AREA BY MONDAY MORNING. THAT LOOKS REASONABLE. 12Z 850 ANALYSIS SHOWS A 30 KT JET NOSING INTO SOUTHEAST MISSOURI. 12Z 700 MB ANALYSIS SHOWS DEW POINT DEPRESSIONS OF 30 DEGREES C OVER NORTHERN ILLINOIS. OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ALONG WITH THE APPROACHING SHORTWAVE WILL FOCUS CONVECTION. BEST CHANCE OF SEVERE WILL BE EARLY THIS EVENING WHEN MAXIMUM INSTABILITY IS PRESENT. MODEL PRECIPITABLE WATER CALCULATIONS CONTINUE TO BE VERY HIGH WITH AMOUNTS BETWEEN 1.5 AND 2 INCHES. WITH SLOW MOVEMENT OF FRONT HEAVY RAIN IS A CONCERN. WILL MENTION CHANCE OF SEVERE STORMS AND HEAVY RAIN ACROSS THE ENTIRE AREA TONIGHT. AFTER THE FRONT MOVES SOUTH OF THE FA CHANCES OF RAIN WILL DIMINISH. THE FRONT IS...HOWEVER...EXPECTED TO MOVE NORTH AS A WARM FRONT BY THE 4TH OF JULY WITH ANOTHER CHANCE OF THUNDERSTORMS. WARM AND HUMID AIR WILL COVER THE AREA WEDNESDAY AND THURSDAY WITH A CHANCE OF RAIN EACH DAY. FRIDAY LOOKS TO BE DRY AS FRONTAL BOUNDARY FINALLY PUSHES EAST. .IWX...NONE. GLL
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.